Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Hospitalized for dehydration. Weight gain. Are these related?

Thank you for providing this kind of stuff. Anyway my concern is that two weeks ago I was hospitalized for dehydration and treated with dextrose and some medications where most of it through IV. The first complication rant struck me was tonsillitis. Now I'm good but I'm wondering after hospitalization I gained enough weight. I have exercised like jog for 30mins almost everyday, I eat moderately and most of it are fibrous as Iam a veggie devourer.. So my question is that... Is my weight gain related with my dehydration? If so what could be the est remedy. Please note that after having been declared dehydration I drink lots of water sometimes more than the required and I urinate well my urine is clear. Please shed light. thanks much
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to Health Care Magic
Dextrose is a form of glucose (sugar). Dextrose in water is injected into a vein through an IV to replace lost fluids and provide carbohydrates to the body. Dextrose is used to treat low blood sugar (hypoglycemia), insulin shock, or dehydration (fluid loss). Weight gain has never reported with the use of Dextrose. Neither any complication like Tonsillitis.
There could be some other reason for your weight gain. Your body is composed of about 60% water. The functions of these bodily fluids include digestion, absorption, circulation, creation of saliva, transportation of nutrients, and maintenance of body temperature. So its a good habit to drink plenty of water.

I hope you will be satisfied with the answer
Take care have a great day.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor